MAUDE Adverse Event Report: Medacta International SA Knee Instruments; Pin Ø3.2 L=150 ISO5835-L=25-Meche-Triangle

Medacta International SA Knee Instruments; Pin Ø3.2 L=150 ISO5835-L=25-Meche-Triangle
Model Number 02.07.10.2303
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2026
Type of Reportable Event Malfunction
Event or Problem Description
During a nextar surgery, the 3.2 x 150 mm meche-triangle pin broke while the surgeon was repositioning it.The broken fragment could not be retrieved and was therefore left in situ.A back-up pin was subsequently used to complete the procedure.
 
Additional Manufacturer Narrative
Investigation performed by r&d project manager in the absence of images and based solely on the description of the event, it is not possible to determine with certainty the causes that led to the pin failure.As these pins are used in nextar procedures, the instrumentation is equipped with specific guides to assist the surgeon during pin insertion.In particular, these guides are designed to ensure the correct trajectory of the pins, thereby reducing the risk of deviation in the event of insertion that is tangential to the cortical bone.Such deviation may subject the pin to bending forces, potentially resulting in breakage at the transition between the smooth and threaded portions of the pin.Root cause:as no lot number information or affected device could be provided, a detailed investigation could not be completed.While no definitive root cause can be established, the issue reported may have resulted from application-specific factors, such as excessive bending forces, possibly in combination with the unique patient-specific conditions associated with this case; however, this cannot be confirmed based on the available information.

Brand Name
Knee Instruments
Common Device Name
Pin Ø3.2 L=150 ISO5835-L=25-Meche-Triangle
Manufacturer (Section D)
Medacta International SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key50732102
Report Number3005180920-2026-00904
Device Sequence Number13409551
Product Code LXH
UDI-Device Identifier07630040763240
UDI-Public07630040763240
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.07.10.2303
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2026
Initial Report FDA Received Date09/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexMale